MAUDE Adverse Event Report: WESTMED, INC. HEATED AND HUMIDIFIED ANESTHESIA WICK BREATHING CIRCUIT; HEATED ANESTHESIA BREATHING CIRCUIT

WESTMED, INC. HEATED AND HUMIDIFIED ANESTHESIA WICK BREATHING CIRCUIT; HEATED ANESTHESIA BREATHING CIRCUIT
Model Number 9240
Medical Device Problem Code Charred (1086)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned unit was examined upon receipt.Examination showed circuit obtained damage due to an electrical fire.The fire was located in the mid-section of the circuit.Upon removing the corrugated tubing that houses the internal components, a small blackened area was noted on the wick.Further examination revealed that the wires showed signs of stress and were broken randomly.
 
Event or Problem Description
Nurse preparing the setup of a heated anesthesia breathing circuit (part number 9240) reported that the controller display showed 70c temporarily.The circuit melted and emitted smoke.

Brand Name
HEATED AND HUMIDIFIED ANESTHESIA WICK BREATHING CIRCUIT
Common Device Name
HEATED ANESTHESIA BREATHING CIRCUIT
Manufacturer (Section D)
WESTMED, INC.
5580 s. nogales highway
tucson AZ 85706
MDR Report Key6498538
Report Number2028807-2017-00001
Device Sequence Number6830
Product Code BZE
UDI-Device Identifier00709078001727
UDI-Public00709078001727
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K881451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number9240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2017
Initial Report FDA Received Date04/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1